Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 1, 2016, 4:12 PM EDT for Monroe County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 1, 2016, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1572 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS82 KMFL 012012
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT WED JUN 1 2016
FLZ075-012045-
MAINLAND MONROE FL-
412 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN
MAINLAND MONROE COUNTY UNTIL 445 PM EDT...
* AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WILDERNESS WATERWAY...OR 19 MILES SOUTHEAST OF CHOKOLOSKEE...
MOVING WEST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
WILDERNESS WATERWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2565 8136 2573 8134 2574 8138 2579 8138
2579 8116 2553 8100 2549 8129
TIME...MOT...LOC 2011Z 070DEG 26KT 2559 8112
$$
MOLLEDAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:33 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 1, 3:33 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Miami FL 333 PM EDT WED JUN 1 2016 .DISCUSSION... Todays weather has been much quieter than yesterday, as forecast. Actually, even quieter so far. However, Hi-res models are still indicating the activity will pick up this evening in the interior and along the Gulf coast. While there has been plenty of moisture, the atmosphere just has been optimal today. The 500mb temps are only around -8C, there is a weak cap between 700mb and 600mb, the upper level trough has slide slightly east, and there is a 500mb ridge building. But, even with all that, the sea breezes have been able to develop, and the NCAPE is over .15, indicating fair vertical velocity in the area. So, have kept higher PoPs for the interior through the evening hours. The rest of the week, and even into the weekend, look to be fairly similar, with the east coast sea breeze being dominate, and showers and storms firing up and progressing inland. There could be some activity over the coastal waters at night, which could move onshore, especially along the Atlantic coast each night into the weekend. By Sunday, the flow will begin to turn more southerly. This will help to push the convective activity more to the northern interior, especially in the lake area. However, it will still be diurnal thunderstorms at this point. By Monday, an area of low pressure will move north, from over the Yucatan, into the Gulf. This low will mainly advect deep tropical moisture into the area. Currently, models are indicating the most likely scenario is a heavy rain event. It is a little too early to pin point who will get the brunt of the heavy rain, but models have begun to indicate it may be up in central Florida. However, South Florida will still have abundant rain and possibly some embedded thunderstorms with this activity. So, have kept likely PoPs in the forecast for Monday and Tuesday. So, in summary, basically diurnal thunderstorms through the weekend. By the beginning of the week, an area of heavy showers and some possible thunderstorms, will move up from the south to bring a wet start to the week. && .AVIATION... The east coast sea breeze will continue to push over the interior areas of South Florida this afternoon while the west coast sea breeze remains over the west coast metro areas. Therefore, the VCSH will be removed from the east coast taf sites. KAPF taf site will continue to have a VCTS from 20Z until 00Z for possible thunderstorm development. The winds will be easterly at 5 to 10 knots for the east coast taf sites for this afternoon before going to light and variable for tonight. KAPF taf site will remain westerly at 5 to 10 knots until 00Z then go light and variable tonight. The ceiling and vis will also remain in the VFR conditions through tonight at all of the taf sites. However, KAPF taf site could fall down into MVFR or even IFR conditions with any showers or thunderstorms passing over the taf site late this afternoon. && .MARINE... Showers and thunderstorms will be possible each day through the weekend. The wind will be generally out of the east through Sunday morning. By the beginning of the week, the wind will turn more southerly, and a low pressure system will move into the eastern Gulf, bringing a large area of tropical moisture to the region. This area of moisture will translate into heavy showers and possible thunderstorms for Monday through possibly Wednesday. Also, the seas, which will be between 1 and 3 feet into the weekend, and build to 6 to 8 feet in the Gulf and Atlantic waters by Tuesday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 76 89 77 89 / 20 40 20 40 Fort Lauderdale 77 89 79 89 / 20 30 20 40 Miami 76 90 79 90 / 20 30 20 40 Naples 73 91 76 91 / 30 50 20 50 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...13/SI LONG TERM....13/SI AVIATION...54/BNB
Hazardous weather outlook, Jun 1, 10:04 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1004 AM EDT WED JUN 1 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1004 AM EDT WED JUN 1 2016 ...FEW STRONG STORMS POSSIBLE INTERIOR/WEST COAST AREAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTH FLORIDA, WITH NUMEROUS THUNDERSTORMS OVER THE INTERIOR AREAS. A FEW OF THE STORMS COULD EVEN BECOME STRONG THIS AFTERNOON WHERE THE SEA BREEZES COLLIDE. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS SMALL HAIL, AND HEAVY RAINFALL. HAIL: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING SMALL HAIL UP TO DIME SIZE ESPECIALLY WHERE THE SEA BREEZES COLLIDE. WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH ESPECIALLY WHERE THE SEA BREEZES COLLIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND, ESPECIALLY OVER INTERIOR SOUTH FLORIDA DURING THE AFTERNOONS. MONDAY AND TUESDAY, THUNDERSTORMS ARE LIKELY AREAWIDE. THE PRIMARY THREAT ASSOCIATED WITH THESE THUNDERSTORMS WILL BE LIGHTNING STRIKES. BY THIS WEEKEND AND EARLY NEXT WEEK, LOCALLY HEAVY RAINFALL MAY LEAD TO URBAN STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jun 1, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT WED JUN 1 2016
FLZ075-012045-
MAINLAND MONROE FL-
412 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN
MAINLAND MONROE COUNTY UNTIL 445 PM EDT...
* AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WILDERNESS WATERWAY...OR 19 MILES SOUTHEAST OF CHOKOLOSKEE...
MOVING WEST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
WILDERNESS WATERWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2565 8136 2573 8134 2574 8138 2579 8138
2579 8116 2553 8100 2549 8129
TIME...MOT...LOC 2011Z 070DEG 26KT 2559 8112
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 1, 4:55 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jun 1, 5:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Jun 1, 5:46 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Jun 1, 6:58 PM EDT | Special Weather Statement | MFL | Hendry | 32 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.